Submit Manuscript  

Article Details


Cystoid Macular Edema Due to Accidental Latanoprost Overdose After Uncomplicated Phacoemulsification

[ Vol. 13 , Issue. 3 ]

Author(s):

Olga E. Makri, Iasonas K. Tsekouras, Panagiotis Plotas, Foteini Tsapardoni, Athina Pallikari and Constantine D. Georgakopoulos*   Pages 208 - 210 ( 3 )

Abstract:


Objective: We present an interesting case of accidental overdose of latanoprost eye drops.

Case Report: A 71-year-old patient underwent an uncomplicated cataract surgery in his right eye. During the first postsurgical week he mistakenly used latanoprost eye drops six times daily instead of the prescribed tobramycin/dexamethasone eye drops. The patient experienced gradually decreasing visual acuity and was diagnosed with cystoid macular edema seven weeks after surgery. The cystoid macular edema resolved 4 weeks later after treatment with nepafenac 0.3% eye drops and oral acetazolamide. The cystoid macular edema recurred 2 weeks after rechallenge with latanoprost. The rechallenge-induced cystoid macular edema once again resolved after cessation of latanoprost and retreatment with nepafenac eye drops. A Naranjo assessment score of 7 was obtained, indicating a probable relationship between the patient’s symptoms and the suspect drug.

Keywords:

Cystoid macular edema, uneventful phacoemulsification, latanoprost overdose, rechallenge, prostaglandin analogues, best corrected visual acuity, optical coherence tomography.

Affiliation:

Department of Ophthalmology, Medical School, University of Patras, Patras, Department of Ophthalmology, Medical School, University of Patras, Patras, Department of Ophthalmology, Medical School, University of Patras, Patras, Department of Ophthalmology, Medical School, University of Patras, Patras, Department of Ophthalmology, Medical School, University of Patras, Patras, Department of Ophthalmology, Medical School, University of Patras, Patras

Graphical Abstract:



Read Full-Text article